It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • Prescribed Prednisone, Told to Stop Abruptly

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-21-2009, 07:42 AM   #1
    grandboy46
    Newbie
    (male)
     
    Join Date: Oct 2009
    Posts: 1
    grandboy46 HB User
    Prescribed Prednisone, Told to Stop Abruptly

    I have acute sinus congestion due to allergies, to the point where I can't breathe through my nose. I have pain all over my face--exploding pressure in nose, fullness in ears, exploding chest pain and feeling of knots, throat pain, everything you'd expect. I was told by my ENT that my sinuses are so inflamed that the mucus cannot drain. I was prescribed prednisone 30 mg for 3 days, 20 mg for 3 days and 10 mg for 3 days. It has been 2 days of 30 mg and the first 10 mg dose of the 3rd day, and I feel awful. No relief from the inflammation, in fact I feel worse, and I feel aches and all kind of pains and warmth all over. No decongestants or allergy medication has helped me, ever. My ENT told me to stop the prednisone right now. Is this safe? Should I be weaned off or have I not been on it long enough?

    Thanks for the help!

     
    Sponsors Lightbulb
       
    Old 10-21-2009, 10:52 AM   #2
    gcsjr
    Senior Veteran
    (male)
     
    Join Date: Nov 2007
    Location: Cleveland
    Posts: 1,236
    gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
    Re: Prescribed Prednisone, Told to Stop Abruptly

    You haven't been on it long enough (or at a high enough dose) to need to be tapered off the prednisone.

     
    Old 10-23-2009, 10:10 PM   #3
    danabarb
    Senior Veteran
    (female)
     
    Join Date: Dec 2007
    Location: california usa
    Posts: 1,280
    danabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB User
    Re: Prescribed Prednisone, Told to Stop Abruptly

    I am no dr. but have had my share of allergy problems. There are injections that can be given for someone who is suffering like you, although they should not be given often, they can bring on instant relief. The injection will work MUCH faster than the drug you mentioned. The injection that I have had has been Kenalog; am not sure of the spelling.

    Good luck and once things settle down, it may be a good idea to see an allergist.

     
    Old 10-24-2009, 07:26 AM   #4
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 19,812
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: Prescribed Prednisone, Told to Stop Abruptly

    Kenalog is a steroid also. I've done steroids thru injections and via pill form for allergic reactions. Both send my blood pressure up but the injection also keeps me wound up like an 8 day alarm clock. Due to the extreme reactions, I try to avoid having to use steroids. Sometimes it's tough to gut out an allergic reaction - like to a bee sting - but I'd rather try if I can.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Short Course of Prednisone for Possible Pneumonia manchak99 General Health 5 12-31-2009 04:51 PM
    prednisone is the most atrocious drug ever. how do you properly taper off? velvet rose Lupus 2 07-01-2008 04:59 PM
    prednisone + how long before it starts to work Anne14 Fibromyalgia 3 06-16-2008 04:38 AM
    Prednisone 'Taper' Vanessa74 Asthma 11 03-23-2008 06:53 AM
    Arrived in MN safe and sound...but DR now prescribed me Prednisone? Huh? Roman77 Lyme Disease 24 07-10-2005 04:33 PM
    Adrenal insufficiency due to prednisone use? mngirl Addison's Disease 3 02-15-2005 10:30 AM
    Prednisone & Sinusitis Questions danilee Sinus Problems 5 01-28-2005 01:20 PM
    Tender points flare after prednisone stopped.....hmmmmm UT_mom Fibromyalgia 5 08-05-2004 10:54 PM
    has anyone had these symptoms when coming off of prednisone? sandrae Open to All Other Health Topics 2 05-04-2004 10:06 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:31 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!